MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Restenosis (4576); Swelling/ Edema (4577)
Date of Event 10/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial that six months and eighteen days post index procedure completion using a drug-coated balloon catheter in the cephalic vein, the subject developed a serious adverse event of dysfunctional arteriovenous fistula due to the elevated venous pressure and prolonged bleeding which required additional arteriovenous access circuit reintervention.It was further reported that the target lesion in the cephalic vein had ninety percent initial stenosis and ten percent final residual stenosis.It was also reported that standard percutaneous transluminal angioplasty balloon catheter procedure, stent graft placement and surgical revision were performed to treat the dysfunctional arteriovenous fistula.Furthermore, the treatment re-intervention was successful, and so a new access was not created.Reportedly, the outcome of the serious adverse event was resolved.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 11/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 11/2024), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and eighteen days post index procedure completion using a drug-coated balloon catheter in the cephalic vein at outflow near cannulation zone, the subject developed a serious adverse event of cephalic vein stenosis which required additional arteriovenous access circuit reintervention.It was further reported that the target lesion in the cephalic vein at outflow near cannulation zone had an initial stenosis of ninety percent and ten percent final residual stenosis.It was also reported that standard percutaneous transluminal balloon angioplasty, stent graft placement and other drug-coated balloon angioplasty were performed to treat the restenosis in cephalic vein.Furthermore, the treatment re-intervention was successful, and so a new access was not created.Reportedly, the outcome of the serious adverse event was resolved.However, the current status of the patient is unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and eighteen days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at outflow near cannulation zone, the subject developed a serious adverse event of dysfunctional access due to cephalic vein stenosis which required an additional arteriovenous access circuit reintervention.It was further reported that the target lesion in the left upper arm of cephalic vein at outflow near cannulation zone had an initial stenosis of ninety percent and ten percent final residual stenosis.It was also reported that standard percutaneous transluminal balloon angioplasty and other drug-coated balloon angioplasty were performed to treat the restenosis in cephalic vein.Furthermore, the treatment re-intervention was successful, and so a new access was not created.Reportedly, the outcome of the serious adverse event was resolved.Evidently, there have been no documented device deficiencies reported for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged adverse event without identified device or use problem could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 11/2024), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and eighteen days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at outflow near cannulation zone, the subject developed a serious adverse event of dysfunctional access due to cephalic vein stenosis which required an additional arteriovenous access circuit reintervention.Standard percutaneous transluminal balloon angioplasty procedure and other drug-coated balloon angioplasty procedure were performed to treat the restenosis in cephalic vein.The treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.It was further reported that nine months and seventeen days post an index procedure completion, the subject developed a serious adverse event of arm swelling and pain due to stenosis in the cephalic vein which required an additional arteriovenous access circuit reintervention.Surgical revision with superficialization was performed to treat arm or hand swelling.The treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.Reportedly, there have been no documented device deficiencies reported for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 11/2024), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and eighteen days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at outflow near cannulation zone, the subject had an adverse event of dysfunctional access due to cephalic vein stenosis which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure and other drug-coated balloon angioplasty procedure were performed to treat cephalic vein restenosis.Treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.It was further reported that nine months and seventeen days after index procedure completion, the subject had an adverse event of arm swelling and pain due to stenosis in the cephalic vein which required an arteriovenous access circuit reintervention.Surgical revision with superficialization was performed to treat arm or hand swelling.Treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.Furthermore, one year, one month, and twenty-nine days after index procedure completion, the subject had an adverse event of elevated venous pressures due to stenosis which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure, drug coated balloon angioplasty procedure, and surgical revision was performed to treat elevated venous pressures due to stenosis.Treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.Reportedly, there have been no documented device deficiencies reported for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 11/2024), g3, h6(patient).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and eighteen days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at outflow near cannulation zone, the subject had an adverse event of dysfunctional access due to cephalic vein stenosis which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure and other drug-coated balloon angioplasty procedure were performed to treat cephalic vein restenosis.Treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.It was further reported that nine months and seventeen days after index procedure completion, the subject had an adverse event of arm swelling and pain due to stenosis in the cephalic vein which required an arteriovenous access circuit reintervention.Surgical revision with superficialization was performed to treat arm or hand swelling.Treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.Furthermore, one year, one month, and twenty-nine days after index procedure completion, the subject had an adverse event of elevated venous pressures due to stenosis which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure, drug coated balloon angioplasty procedure, and surgical revision was performed to treat elevated venous pressures due to stenosis.Treatment re-intervention was successful, new access was not created and the outcome of the serious adverse event was resolved.Reportedly, there have been no documented device deficiencies reported for this subject to date.The current status of the patient was unknown.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice_
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18157400
Report Number3006513822-2023-00043
Device Sequence Number17782088
Product Code PRC
UDI-Device Identifier00801741135491
UDI-Public(01)00801741135491(11)221209(17)241106(10)GFGU2206
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model Number9010
Device Catalogue NumberLX3575960V
Device Lot NumberGFGU2206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/09/2024
02/05/2024
03/14/2024
07/12/2024
01/29/2025
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/11/2024
02/10/2024
03/23/2024
07/21/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American